Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 60, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Sep 1, 2008, 5:12 AM CDT for Hancock County, Harrison County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2008, 5:12 AM CDT (10:12 UTC)
- Expired
- Sep 1, 2008, 5:45 AM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Hancock County, MS, Harrison County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 8:49 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 838 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 011012
TORLIX
MSC045-047-011045-
/O.NEW.KLIX.TO.W.0060.080901T1012Z-080901T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
512 AM CDT MON SEP 1 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST.
LOUIS...
SOUTHWESTERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 545 AM CDT
* AT 508 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO IN
GULFPORT NEAR HIGHWAY 49...MOVING WEST AT 70 MPH.
* THE TORNADO WILL BE NEAR...
STENNIS SPACE CENTER BY 525 AM CDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3037 8927 3037 8933 3036 8935 3035 8931
3031 8931 3028 8936 3032 8962 3034 8962
3036 8965 3041 8968 3046 8968 3047 8965
3051 8964 3052 8959 3044 8925
TIME...MOT...LOC 1012Z 103DEG 60KT 3038 8939
$$
241 follow-up statement
000
WWUS54 KLIX 011044
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
544 AM CDT MON SEP 1 2008
MSC045-047-011053-
/O.EXP.KLIX.TO.W.0060.000000T0000Z-080901T1045Z/
HANCOCK MS-HARRISON MS-
543 AM CDT MON SEP 1 2008
...THE TORNADO WARNING FOR SOUTHWESTERN HARRISON AND CENTRAL HANCOCK
COUNTIES WILL EXPIRE AT 545 AM CDT...
THE TORNADO SIGNATURE ON RADAR WAS NO LONGER INDICATED...HOWEVER A
BAND OF HIGH WINDS ASSOCIATED WITH SPIRAL BAND WILL PRODUCE TROPICAL
STORM GUSTS TO 50 MPH AND POSSIBLE BRIEF TORNADOES. THIS BAND IS
MOVING TO THE NORTH AT 20 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3037 8927 3037 8933 3036 8935 3035 8931
3031 8931 3028 8936 3032 8962 3034 8962
3036 8965 3041 8968 3046 8968 3047 8965
3051 8964 3052 8959 3044 8925
TIME...MOT...LOC 1043Z 103DEG 60KT 3049 8997
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 1, 4:45 AM CDT, 27 minutes earlier.
Area forecast discussion, Sep 1, 4:45 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
445 AM CDT MON SEP 1 2008
.DISCUSSION... GUSTAV WILL BE THE MAIN ISSUE FOR THE NEXT 24
HOURS AT LEAST. THE STORM IS EXPECTED TO MAKE LANDFALL THIS
MORNING SOMEWHERE IN THE VICINITY OF TIMBALIER ISLAND. WITH
PRECIPITABLE WATER VALUES BETWEEN 2.5 AND 3 INCHES...AGREE WITH
TRENDS FROM HPC OF 6 TO 12 INCHES WITH ISOLATED VALUES NEAR 20.
WORST OF RAIN WILL BE THROUGH TUESDAY MORNING...BUT WILL STILL SEE
SOME INTO AT LEAST WEDNESDAY. THIS FORECAST PACKAGE WILL IN
GENERAL BE A CONTINUATION OF PREVIOUS PACKAGE. 35
.AVIATION...
HURRICANE GUSTAV WILL BE THE MAIN IMPACT TO ALL OF THE TERMINALS
THROUGH THIS EVENING THEN IMPROVING CONDITIONS ARE EXPECTED LATE
TONIGHT AND TUESDAY. INCREASING WINDS AND SEVERAL BANDS OF
CONVECTION WITH SQUALLS WILL MOVE ACROSS SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI THROUGHOUT THE DAY AND INTO TONIGHT WITH THE
WORST CONDITIONS EXPECTED AT KMSY AND KBTR. 22
&&
.MARINE...
HURRICANE GUSTAV WILL BE THE MAIN IMPACT THROUGH WEDNESDAY FOR THE
COASTAL WATERS. HURRICANE CONDITIONS WILL CONTINUE TODAY BUT
DIMINISH TO TROPICAL STORM FORCE FROM EAST TO WEST LATE IN THE
AFTERNOON AND EVENING AS GUSTAV CLEARS THE COASTAL WATERS. THE
REMAINS OF GUSTAV WILL THEN STALL OVER EASTERN TEXAS...WHICH WILL
KEEP WINDS AND SEAS UP THROUGH THE MIDDLE OF THE WEEK. 22
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 72 83 73 / 100 100 90 70
BTR 83 73 84 73 / 100 100 90 70
MSY 82 77 85 77 / 100 100 90 70
GPT 84 73 86 75 / 90 100 90 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...ST.
JAMES...ST. JOHN THE BAPTIST...ST.
TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
UPPER TERREBONNE.
HURRICANE WIND WARNING UNTIL 7 AM TUESDAY FOR THE FOLLOWING
ZONES: EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...POINTE COUPEE...ST. HELENA...WEST
BATON ROUGE...AND WEST FELICIANA.
TROPICAL STORM WIND WARNING UNTIL 7 AM TUESDAY FOR THE FOLLOWING
ZONES: AND WASHINGTON.
GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
MS...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
TROPICAL STORM WIND WARNING UNTIL 7 AM TUESDAY FOR THE FOLLOWING
ZONES: AMITE...PEARL RIVER...PIKE...WALTHALL...AND
WILKINSON.
HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
&&Hazardous weather outlook, Sep 1, 5:02 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 502 AM CDT MON SEP 1 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-021100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 502 AM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HURRICANE GUSTAV WILL MAKE LANDFALL IN SOUTH CENTRAL LOUISIANA THIS MORNING. SIGNIFICANT STORM SURGE FLOODING IS POSSIBLE IN LOW LYING AREAS...ESPECIALLY NEAR AND TO THE EAST OF WHERE THE CENTER MAKES LANDFALL. HURRICANE FORCE WINDS OR WIND GUSTS ARE EXPECTED OVER MUCH OF THE AREA TODAY INTO TONIGHT...WITH TROPICAL STORM FORCE GUSTS OBSERVED FARTHER INLAND. THERE WILL BE A THREAT OF ISOLATED TORNADOES...ESPECIALLY THIS MORNING. WIDESPREAD VERY HEAVY RAINFALL MAY CAUSE FLASH FLOODING TODAY AND TONIGHT. RAINFALL TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE TODAY AND TONIGHT. THIS MAY PRODUCE MODERATE TO MAJOR FLOODING ALONG SOME RIVERS. TROPICAL STORM TO HURRICANE FORCE WINDS WILL CONTINUE ACROSS THE COASTAL WATERS FOR MUCH OF THE DAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE THUNDERSTORMS WILL STILL BE POSSIBLE ON TUESDAY WITH GUSTAV...WHICH IS EXPECTED TO BE A TROPICAL STORM AT THAT TIME. IN ADDITION...HEAVY RAINFALL WILL STILL BE POSSIBLE...WITH STORM TOTALS OF NEAR 20 INCHES POSSIBLE IN ISOLATED LOCATIONS. FLOODING OF RIVERS MAY CONTINUE FOR SEVERAL DAYS. THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ASKED TO CONTINUE SUPPORTING HURRICANE OPERATIONS TODAY.
In the hours before
Local storm report, Sep 1, 2:54 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 AM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM HURRICANE 21 S VENICE 28.97N 89.35W
09/01/2008 PLAQUEMINES LA AIRPLANE PILOT
NOAA NOS WATER LEVEL OBSERVATION NETWORK AT PILOT STATION
EAST...PSTL1...MEASURED 81 KNOTS OR 93 MPH. ANEMOMETER
HEIGHT IS 24 METERS ABOVE SITE ELEVATION.
&&
RICKSLocal storm report, Sep 1, 2:56 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 AM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM HURRICANE 21 S VENICE 28.97N 89.35W
09/01/2008 PLAQUEMINES LA C-MAN STATION
NOAA NOS WATER LEVEL OBSERVATION NETWORK AT PILOT STATION
EAST...PSTL1...MEASURED 81 KNOTS OR 93 MPH. ANEMOMETER
HEIGHT IS 24 METERS ABOVE SITE ELEVATION.
&&
RICKSLocal storm report, Sep 1, 4:14 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
414 AM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HURRICANE 24 S VENICE 28.93N 89.41W
09/01/2008 GMZ550 LA C-MAN STATION
MEASURED SUSTAINED 66KT GUST 94 KT...76 MPH GUST 108 MPH.
ANEMOMETER HEIGHT 24 M/79 FT ABOVE SITE ELEVATION.
&&
RICKSLocal storm report, Sep 1, 4:25 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
425 AM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HURRICANE 24 S VENICE 28.93N 89.41W
09/01/2008 GMZ550 LA C-MAN STATION
MEASURED SUSTAINED 75KT AND GUST 96KTS...86 MPH GUST 110
MPH. ANEMOMETER HEIGHT 24M/79FT ABOVE SITE ELEVATION.
&&
9/SOLocal storm report, Sep 1, 4:32 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
432 AM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM HURRICANE 24 S VENICE 28.93N 89.41W
09/01/2008 GMZ550 LA C-MAN STATION
MEASURED WIND GUST OF 102 KT...117 MPH. ANEMOMETER HEIGHT
24M/79FT ABOVE SITE ELEVATION.
&&
9/SOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:00 AM CDT | Tornado Warning | LIX | Hancock | 30 min |
| Sep 1, 8:20 AM CDT | Tornado Warning | LIX | Hancock | 25 min |
| Sep 1, 8:51 AM CDT | Tornado Warning | LIX | Harrison, Jackson, Pearl River | 24 min |
| Sep 1, 8:55 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 35 min |
| Sep 1, 9:14 AM CDT | Tornado Warning | LIX | Harrison, Jackson | 31 min |
| Sep 1, 9:27 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 33 min |
| Sep 1, 9:34 AM CDT | Tornado Warning | LIX | Hancock, Harrison, Pearl River | 26 min |
| Sep 1, 9:56 AM CDT | River Flood Warning | LIX | Harrison | 39 hr |
| Sep 1, 9:56 AM CDT | River Flood Warning | LIX | Harrison | 59 hr |
| Sep 1, 9:56 AM CDT | River Flood Warning | LIX | Harrison | 39 hr |
| Sep 1, 10:04 AM CDT | Tornado Warning | LIX | Hancock, Harrison, Pearl River | 26 min |
| Sep 1, 10:06 AM CDT | River Flood Warning | LIX | Hancock | 25 hr |
| Sep 1, 10:27 AM CDT | Tornado Warning | LIX | Pearl River | 33 min |
| Sep 1, 10:28 AM CDT | Tornado Warning | LIX | Harrison | 32 min |
| Sep 1, 10:47 AM CDT | Tornado Warning | LIX | Jackson | 28 min |
| Sep 1, 10:58 AM CDT | Tornado Warning | LIX | Harrison | 32 min |
| Sep 1, 11:28 AM CDT | Tornado Warning | LIX | Walthall | 32 min |
| Sep 1, 11:33 AM CDT | Tornado Warning | LIX | Harrison, Jackson | 27 min |
| Sep 1, 12:02 PM CDT | Tornado Warning | LIX | Harrison, Jackson | 58 min |
| Sep 1, 12:14 PM CDT | Tornado Warning | LIX | Pearl River | 31 min |
| Sep 1, 12:29 PM CDT | Tornado Warning | LIX | Jackson | 31 min |
| Sep 1, 12:57 PM CDT | Tornado Warning | LIX | Jackson | 33 min |
| Sep 1, 1:30 PM CDT | Tornado Warning | LIX | Jackson | 30 min |
| Sep 1, 2:00 PM CDT | Tornado Warning | LIX | Harrison, Jackson | 60 min |
| Sep 1, 4:02 PM CDT | Tornado Warning | LIX | Hancock | 28 min |
| Sep 1, 4:33 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 57 min |
| Sep 1, 6:59 PM CDT | Tornado Warning | LIX | Amite | 31 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.